Ohio, 2003

Flash Flood in Ohio, July 1, 2003

July 1, 2003 · NWS CLE · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 1, 2:05 PM EST, 6 hours 25 minutes earlier.

Area forecast discussion, Jul 1, 2:05 PM EST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
305 PM EDT TUE JUL 1 2003

HAVE CHC TSTMS S PTN CWA TNGT.DID NOT GO WITH ANY TIMING. BUFKIT AND
OTHER MODEL CAPES KEEPING INSTAB IN THE AREA OVRNGT ALG WITH WK SFC
BNDRY S AREA. THIS WAS VERY SIMILAR TO LAST NIGHT WHEN WE HAD SOME
ISOLD STORMS LNGRG OVRNGT.  THEN KP FCST DRY INTO FRI UNTIL APCH OF
NXT CDFNT. SOME CONCERN FOR TMRW. AGAIN HAVE FAIRLY HIGH CAPES LATE
MRNG INTO AFTN. SHUD BE UNDER AREA STG NVV SO COLAB AND LEFT THEM
OUT.

.CLE...
OH...NONE.
PA...NONE.
Hazardous weather outlook, Jul 1, 5:01 AM EST, 15 hours 29 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-011200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
601 AM EDT TUE JUL 1 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO
AND A PORTION OF NORTHWESTERN PENNSYLVANIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The radar

The Cleveland radar (KCLE), 137 km away, was scanning. The volume nearest the first event began at 01:27 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Wyandot

When
July 1, 8:30 PM EST to 11:00 PM EST
Where
Wyandot County, Countywide
Property damage
$100,000
Reported by
LAW ENFORCEMENT
Coordinates
40.842, -83.304 (the zone’s center; the record gives no point)

Thunderstorms dumped locally heavy rains on Wyandot County. Rainfall totals of two to three inches were reported. Widespread lowland and street flooding occurred. Several roads were briefly closed because of flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379725.